MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 08/31/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #1).The patient's attorney did not make any allegations regarding the implanted non-bard/davol device.Should additional information be provided a supplemental emdr will be.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2010, the patient underwent surgery for implant of an unspecified non-bard/davol dulex mesh.It is alleged that on (b)(6) 2012, the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1).As alleged, the patient had unspecified injuries on (b)(6) 2017.As reported, the patient is only making a claim for an adverse patient outcome against the ventralight st (device #1).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #1).The patient's attorney did not make any allegations regarding the implanted non-bard/davol device.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct date of event.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 3 years 2 months post implant of ventralight st mesh, patient was diagnosed with hernia recurrence, adhesions, scar tissue thereby underwent repair.The instructions-for-use supplied with the device list hernia recurrence and adhesion as possible complication(s).Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-oct-2011) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: b3 (date of event) this supplemental emdr represents the ventralight st mesh (device #2).An additional emdr was submitted to represent the dulex mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2010, the patient underwent surgery for implant of an unspecified non-bard/davol dulex mesh.It is alleged that on (b)(6) 2012, the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1).As alleged, the patient had unspecified injuries on (b)(6) 2017.As reported, the patient is only making a claim for an adverse patient outcome against the ventralight st (device #1).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of dulex mesh (device #1).Per operative notes, ¿in the left lower quadrant, some dense adhesions to the sac were divided.There was an additional superior aspect hernia just to the right of midline was identified, adhesions were divided.A cutaneous bridge which had an old piece of mesh was divided, and a dulex mesh (device #1) was placed and sutured.¿ (b)(6) 2012 - patient was diagnosed with recurrent right flank hernia thereby underwent open repair with the partial removal of dulex mesh (device #1) and implant of ventralight st mesh (device #2).Per operative notes, ¿after extensive lysis of adhesions, the hernia sac was dissected.The previous mesh (device #1) was resected and removed.A ventralight st mesh (device #2) was placed and sutured.¿ (b)(6) 2015 - patient was diagnosed with multi-recurrent ventral incisional hernia thereby underwent open repair with the explant of dulex mesh (device #1) and implant of synthetic mesh.Per operative notes, ¿the hernia sac was found herniated into the sigmoid colon.The adhesions were lysed, and hernia contents were reduced.The fascia was densely scarred.There was a dulex mesh (device #1) below the previous ventralight st mesh (device #2) was removed.The ventralight st mesh (device #2) slightly divided, split and posterior rectus release was performed.Then, recreated the defect using sutures to secure the mesh back together and a synthetic mesh was secured to ventralight st mesh (device #2) with sutures.¿ attorney alleges that the patient had adhesions to small bowel, pain and hernia recurrence.

Brand Name
VENTRALIGHT ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8493019
Report Number1213643-2019-02747
Device Sequence Number16501948
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601(17)131128(10)HUVJ1600
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2013
Device Catalogue Number5954124
Device Lot NumberHUVJ1600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age45 YR
Patient SexFemale